MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser was returned to belmont for investigation and was tested using our standard operating procedures.We were unable to confirm the customer complaint after extensive testing; the flow rate functioned properly.It was noted that the input temperature probe sensor was dirty; otherwise, the unit performed according to our specifications.The temperature probes should be cleaned before or after each use, according to the service and preventive maintenance schedule provided in the operator's manual.The routine maintenance instructions provided in the operator's manual instructs the user: "keep the probe sensors clean and dry.If they become dirty or wet, clean with a moistened q-tip and dry.Use care not to damage the sensor surface." the user reported that a thin "greasy" film was observed on the display during the procedure, which may have been affecting the touch screen.According to the operator's manual, "the keys that control all system functions are displayed on the screen.The screen is changed each time a function key is pressed.Only keys that are relevant to the desired function are presented.The active key is highlighted.There are three (3) different levels of sensitivity: fast, medium, and slow.The key sensitivity is set at the factory to medium but can be adjusted by the operator in service mode." there was no patient injury reported.The manufacturing records for this serial number were reviewed and nothing notable was observed.We will continue to monitor and trend similar reports of this nature.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
The user facility reported that the flow rate was increasing on its own during a case.The user stopped the procedure and found a thin "greasy" film on the display.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key10126568
Report Number1219702-2020-00044
Device Sequence Number3406527
Product Code LGZ
UDI-Device Identifier00896128002879
UDI-Public(01)00896128002879
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00037A-C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2020
Initial Report FDA Received Date06/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1